MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F180/80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/10/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, an unknown amplatzer septal occluder was chosen for implant using a 9f amplatzer torqvue delivery system during a high-risk post-infarction ventricular septal defect (pivsd) closure procedure in a patient who was in cardiogenic shock secondary to post-mi vsd.The patient had been on therapeutic lmwh prior to the procedure, and during the procedure was receiving iv heparin, with an activated clotting time of 300 seconds.The patient was in sinus rhythm at the time of the procedure.No transseptal puncture was performed.A 9f amplatzer torqvue delivery system was selected for the intervention.As the delivery sheath was advanced across the apical vsd, the septal tissue appeared extremely fragile, consistent with friable myocardium following myocardial infarction.The procedure team reported no difficulty with device manipulation, and there were no allegations of device malfunction against the torqvue system or the amplatzer septal occluder.The user also confirmed that no abbott device was believed to have caused the pericardial effusion.During advancement of the sheath, the toe imaging team experienced difficulty obtaining a clear visualization of the sheath¿s position.While awaiting improved imaging, early signs of pericardial effusion were detected.No effusion had been present prior to the procedure.The effusion progressed to a circumferential distribution with a largest dimension of 2 cm.The user believed the effusion was caused by torqvue guide introduction across the apical vsd in the setting of friable myocardial tissue.As the effusion expanded, the patient developed signs of pericardial tamponade.Protamine was administered in response.Pericardiocentesis was performed; however, during this period, the patient suffered a cardiac arrest.Resuscitation efforts were unsuccessful, and the patient subsequently passed away.The cause of death was reported as pericardial tamponade, which the implanter classified as definitely related to the patient¿s comorbidities, noting that an implant had not been performed and therefore no device contributed to the outcome.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient effects of pericardial effusion, cardiac tamponade, cardiac arrest, and patient death were reported.Information from the field indicated that the cause is related to underlying medical condition and procedure related.Not related to a device malfunction.A returned device assessment could not be performed as the device was not returned for analysis.Furthermore, this complaint was reviewed by medical affairs.The reviewer stated that, "the cause of death is related to the underlying patient comorbidity of a post-infarct myocardial infarction with friable myocardium in combination with procedure related myocardial injury due to instrumentation.Passage of the delivery catheter may have interacted with the apical myocardium and caused the apex to become injured.However, this cannot be confirmed for certain without an autopsy.Related to underlying medical condition and procedure related.Not related to a device malfunction." based on the available information, the cause for the reported cardiac arrest, and patient death is due to pericardial tamponade, however this could not be determined.The cause of the reported pericardial effusion could not be conclusively determined.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis and cpr were performed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, an unknown amplatzer septal occluder was chosen for implant using a 9f amplatzer torqvue delivery system during a high-risk post-infarction ventricular septal defect (pivsd) closure procedure in a patient who was in cardiogenic shock secondary to post-mi vsd.The patient had been on therapeutic lmwh prior to the procedure, and during the procedure was receiving iv heparin, with an activated clotting time of 300 seconds.The patient was in sinus rhythm at the time of the procedure.No transseptal puncture was performed.A 9f amplatzer torqvue delivery system was selected for the intervention.As the delivery sheath was advanced across the apical vsd, the septal tissue appeared extremely fragile, consistent with friable myocardium following myocardial infarction.The procedure team reported no difficulty with device manipulation, and there were no allegations of device malfunction against the torqvue system or the amplatzer septal occluder.The user also confirmed that no abbott device was believed to have caused the pericardial effusion.During advancement of the sheath, the toe imaging team experienced difficulty obtaining a clear visualization of the sheath's position.While awaiting improved imaging, early signs of pericardial effusion were detected.No effusion had been present prior to the procedure.The effusion progressed to a circumferential distribution with a largest dimension of 2 cm.The user believed the effusion was caused by torqvue guide introduction across the apical vsd in the setting of friable myocardial tissue.As the effusion expanded, the patient developed signs of pericardial tamponade.Protamine was administered in response.Pericardiocentesis was performed; however, during this period, the patient suffered a cardiac arrest.Resuscitation efforts were unsuccessful, and the patient subsequently passed away.The cause of death was reported as pericardial tamponade, which the implanter classified as definitely related to the patient's comorbidities, noting that an implant had not been performed and therefore no device contributed to the outcome.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536560
Report Number2135147-2026-01442
Device Sequence Number21075625
Product Code DQY
UDI-Device Identifier00811806010854
UDI-Public(01)00811806010854(17)260228(10)8964326
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number9-ITV09F180/80
Device Catalogue Number9-ITV09F180/80
Device Lot Number8964326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Death;
Patient Age56 YR
Patient SexFemale